A 37-year-old female asked:
Does effexor (venlafaxine) cause insomnia? i have been on it for 7 months and just recently cannot sleep at night. also does it increase blood pressure?
1 doctor answer • 5 doctors weighed in
Psychiatry 45 years experience
Effexor (venlafaxine) side effects: Yes to both. Consider lower dose for insomnia. Suggest you see your doctor to get your bp checked. If it's higher than usual for you, discuss with prescribing doc to discontinue this med. Had this happen once with a patient who's pcp thought higher bp was from 'stress.' I knew Effexor (venlafaxine) could increase bp. Pcp and I agreed to stop the med and her bp dropped to normal. I hope this helps. Best wishes.
Created for people with ongoing healthcare needs but benefits everyone.
1.1k viewsReviewed >2 years ago
Last updated Sep 21, 2016
Connect with a U.S. board-certified doctor by text or video anytime, anywhere.
24/7 visits - just $39!
50% off with $15/month membership
Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.